MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 7.0 x 100, 135cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon ruptured.The device was successfully removed, and it was noted that rupture was in the form of a pinhole.Another of the same device was used to complete the procedure.No complications reported, and patient status was good.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis and underwent a visual and tactile examination.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from a balloon pinhole located opposite the proximal markerband.No issues, kinks, or damages were identified in the markerband, shaft, and tip of the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 7.0 x 100, 135cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon ruptured.The device was successfully removed, and it was noted that rupture was in the form of a pinhole.Another of the same device was used to complete the procedure.No complications reported, and patient status was good.It was further reported that the anatomical location of the procedure was in the iliac artery (common iliac artery to external iliac artery).The target lesion was approximately 90% severe stenosis and was severely tortuous and moderately calcified.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19376983
Report Number2124215-2024-31412
Device Sequence Number20764619
Product Code FGE
UDI-Device Identifier08714729794011
UDI-Public08714729794011
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0032349296
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown